MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381544
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: review of dhr revealed all required challenge samples and testing was conducted per specifications and in accordance with the in-process sampling plans.Review disclosed no related reject activity findings throughout the build of this lot that would impact the outcome of the quality of the product relevant to the defect stated in the pir.Observations and testing could not be performed because units were not received for investigation of this incident.Confirmation of the defect of needle retraction failure as stated in the pir could not be identified or confirmed and cause could not be determined, as the unit described in the product incident report was not returned for evaluation and testing.Therefore, there was no physical/mechanical evidence to confirm or to support manufacturing process related issues for the defects stated in the pir.This incident is indeterminate.Unable to confirm the customer¿s experience because units were not returned for evaluation and testing.Unable to reproduce the customer¿s experience because units were not returned for evaluation and testing.Without a sample, an absolute root cause for this incident cannot be determined.
 
Event or Problem Description
It was reported that the safety mechanism on a bd insyte¿ autoguard¿ shielded iv catheter failed to function properly, leaving the needle exposed.There was no report of injury or medical interventions.

Brand Name
BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key7137147
Report Number1710034-2017-00464
Device Sequence Number16378679
Product Code FOZ
UDI-Device Identifier30382903815440
UDI-Public30382903815440
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2020
Device Catalogue Number381544
Device Lot Number7173944
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2017
Initial Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;